Alert archive / Oregon / River Flood Warnings in 2016

River Flood Warning 7, NWS Medford, OR

November 24, 2016Coos County, Douglas County, Oregon

NWS Medford, OR issued this river flood warning at Nov 24, 2016, 10:05 AM PST for Coos County, Douglas County, Oregon. It was in force for 21 days.

The area

The outline as issued.

The facts

Issued
Nov 24, 2016, 10:05 AM PST (18:05 UTC)
Expired
Dec 15, 2016, 5:07 PM PST
In force
21 days
Issued by
NWS Medford, OR
Area
Storm-based polygon
Flood severity
Minor

Counties Coos County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 133 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Deer Creek at Roseburg (DEEO3).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

941 
WGUS46 KMFR 241805 CCA
FLWMFR

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
1005 AM PST THU NOV 24 2016

CORRECTION FOR FORMATTING ERROR AND TO CANCEL WATCH. 

...THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN OREGON...

  COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY...
  SOUTH FORK COQUILLE RIVER AT MYRTLE POINT AFFECTING COOS COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS OR ROADS. THE WATER MAY BE TOO 
DEEP OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. 

FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT
WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO.

&&

ORC011-251743-
/O.NEW.KMFR.FL.W.0007.161124T1805Z-161128T1148Z/
/COQO3.1.ER.161124T1805Z.161127T0000Z.161127T2348Z.NO/
943 AM PST THU NOV 24 2016

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE COQUILLE RIVER AT COQUILLE.
  THE FLOOD WATCH IS NO LONGER IN EFFECT. 
* FROM LATE FRIDAY NIGHT TO LATE SUNDAY NIGHT.
* AT 8:30 AM THURSDAY THE STAGE WAS 14.8 FEET. 
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE FRIDAY NIGHT...
  CREST NEAR 22.1 FEET SATURDAY AFTERNOON...THEN FALL BELOW FLOOD
  STAGE SUNDAY AFTERNOON.
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* IMPACT...AT 23.0 FEET...SOME FARM BUILDINGS MAY BE THREATENED AND 
  ROADS COVERED IN LOW AREAS BY RISING WATER. EXPECT WIDESPREAD 
  FLOODING THROUGHOUT THE COQUILLE RIVER FLOODPLAIN.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.7
  FEET ON MAR 15 2016.

&&

LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441     

$$

ORC011-251743-
/O.NEW.KMFR.FL.W.0006.161126T0556Z-161126T1803Z/
/MYPO3.1.ER.161126T0556Z.161126T0600Z.161126T0603Z.NO/
943 AM PST THU NOV 24 2016

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT. 
  THE FLOOD WATCH IS NO LONGER IN EFFECT. 
* FROM FRIDAY EVENING TO SATURDAY MORNING.
* AT 8:15 AM THURSDAY THE STAGE WAS 17.8 FEET.
* THE RIVER IS FORECAST TO CREST AROUND FLOOD STAGE FRIDAY NIGHT.
* FLOOD STAGE IS 33.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* IMPACT...AT 33.0 FEET...THE SOUTH FORK COQUILLE RIVER IS AT FLOOD 
  STAGE. EXPECT FLOODING OF ROADS WEST OF THE SPRUCE STREET BRIDGE 
  AND SIGNIFICANT PASTURE AND AGRICULTURAL LAND FLOODING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 33.0
  FEET ON DEC 18 2015.

&&

LAT...LON 4293 12417 4287 12406 4302 12408 4308 12414 4307 12417     

$$
6 follow-up statements
015 
WGUS46 KMFR 142337
FLWMFR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
337 PM PST WED DEC 14 2016

...The National Weather Service in Medford has issued a Flood Warning
for the following rivers in Oregon...

  Deer Creek at Roseburg affecting Douglas County...

.Deer creek at Roseburg is expected to reach minor flood stage this 
afternoon and this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to NOAA weather radio.

&&

ORC019-150537-
/O.NEW.KMFR.FL.W.0007.161214T2348Z-161216T0107Z/
/DEEO3.1.ER.161214T2348Z.161215T0600Z.161215T1307Z.NO/
337 PM PST WED DEC 14 2016

The National Weather Service in Medford has issued a 

* Flood Warning for 
  the Deer Creek at Roseburg.
* until Thursday afternoon.
* At 2:00 PM Wednesday the stage was 8.8 feet. 
* Flood Stage is 10.0 feet. 
* Minor flooding is forecast. Deer creek is expected to reach minor 
  flood stage by 500 PM PST this afternoon, and reach a peak of just 
  under 11 feet around 1100 PM PST this evening.   
* Impact...At 10.0 feet...Low-lying agricultural flooding is 
  occurring. Residential flooding begins at this point.
* Flood History...This crest compares to a previous crest of 10.4 feet
  on Dec 2 2012.

&&

LAT...LON 4320 12324 4321 12317 4322 12325 4322 12334 4321 12334     

$$

BPN
335 
WGUS86 KMFR 150327
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
727 PM PST WED DEC 14 2016

...The Flood Warning continues for the following rivers in Oregon...

  Deer Creek at Roseburg affecting Douglas County...

.Deer creek at Roseburg is currently at minor flood stage, and will 
remain in flood until early Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to NOAA weather radio.

&&

ORC019-150927-
/O.EXT.KMFR.FL.W.0007.000000T0000Z-161216T1319Z/
/DEEO3.1.ER.161215T0026Z.161215T0600Z.161216T0119Z.NO/
727 PM PST WED DEC 14 2016

The Flood Warning continues for
  the Deer Creek at Roseburg.
* At  6:00 PM Wednesday the stage was 11.8 feet. 
* Flood Stage is 10.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Deer creek at Roseburg is expected to crest at 12.5 feet late 
  this evening. 
* Impact...At 12.0 feet...Widespread flooding of structures and 
  farmland is occurring.
* Flood History...This crest compares to a previous crest of 13.7 feet
  on Dec 13 2015.

&&

LAT...LON 4320 12324 4321 12317 4322 12325 4322 12334 4321 12334     

$$
257 
WGUS46 KMFR 150410
FLWMFR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
810 PM PST WED DEC 14 2016

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Oregon...

  Deer Creek at Roseburg affecting Douglas County...

.Deer Creek at Roseburg is now expected to reach moderate flood 
stage, and stay above minor flood stage through Thursday evening.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to NOAA weather radio.

&&

ORC019-151010-
/O.EXT.KMFR.FL.W.0007.000000T0000Z-161216T1743Z/
/DEEO3.2.ER.161215T0026Z.161215T0600Z.161216T0543Z.NR/
810 PM PST WED DEC 14 2016

...Forecast flooding increased from Minor TO Moderate severity...
The Flood Warning continues for 
  the Deer Creek at Roseburg.
* At  7:00 PM Wednesday the stage was 12.8 feet. 
* Flood Stage is 10.0 feet. 
* Minor flooding is occurring and Moderate flooding is forecast.
* Deer Creek is expected to crest at 13.6 feet late this evening, 
  then stay in flood until at least Thursday evening. 
* Impact...At 12.0 feet...Widespread flooding of structures and 
  farmland is occurring.
* Flood History...This crest compares to a previous crest of 13.7 feet
  on Dec 13 2015.

&&

LAT...LON 4320 12324 4321 12317 4322 12325 4322 12334 4321 12334     

$$
220 
WGUS86 KMFR 150927
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
127 AM PST THU DEC 15 2016

...The Flood Warning continues for the following rivers in Oregon...

  Rogue River near Agness affecting Curry County...
  Deer Creek at Roseburg affecting Douglas County...

...The Flood Warning continues for the following rivers in Oregon...

  Coquille River at Coquille affecting Coos County...
  South Fork Coquille River at Myrtle Point affecting Coos County...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to noaa weather radio.

&&

ORC019-151527-
/O.EXT.KMFR.FL.W.0007.000000T0000Z-161216T1954Z/
/DEEO3.2.ER.161215T0026Z.161215T1200Z.161216T0754Z.NO/
127 AM PST THU DEC 15 2016

The Flood Warning continues for
  the Deer Creek at Roseburg.
* At 12:00 AM Thursday the stage was 13.1 feet. 
* Flood Stage is 10.0 feet. 
* Moderate flooding is occurring and Moderate flooding is forecast.
* Deer Creek is expected to crest at 13.6 feet late this evening, 
  then stay in flood until at least Thursday evening.
* Impact...At 12.0 feet...Widespread flooding of structures and 
  farmland is occurring.
* Flood History...This crest compares to a previous crest of 13.7 feet
  on Dec 13 2015.

&&

LAT...LON 4320 12324 4321 12317 4322 12325 4322 12334 4321 12334     

$$

ORC015-151527-
/O.EXT.KMFR.FL.W.0008.000000T0000Z-161216T1509Z/
/AGNO3.1.ER.161215T0807Z.161215T1200Z.161216T0309Z.NO/
127 AM PST THU DEC 15 2016

The Flood Warning continues for
  the Rogue River near Agness.
* At 12:30 AM Thursday the stage was 17.6 feet. 
* Flood Stage is 17.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. The
  Rogue River near Agness is expected to peak near 20 feet around
  7 AM PST this morning.
* Flood History...This crest compares to a previous crest of 20.9 feet
  on Jan 18 2016.

&&

LAT...LON 4274 12390 4246 12442 4237 12442 4261 12385 4274 12375     

$$

ORC011-151527-
/O.CON.KMFR.FL.W.0009.161215T1820Z-161217T0517Z/
/COQO3.1.ER.161215T1820Z.161216T0300Z.161216T1717Z.NO/
127 AM PST THU DEC 15 2016

The Flood Warning continues for
  the Coquille River at Coquille.
* from this morning to Friday evening.
* At 12:30 AM Thursday the stage was 19.3 feet. 
* Flood Stage is 21.0 feet. 
* Minor flooding is forecast. The Coquille River at Coquille is expected 
  to reach minor flood stage by 10 AM PST this morning and reach a peak
  of 22 feet around 9 PM PST this evening. 
* Impact...At 23.0 feet...Some farm buildings may be threatened and 
  roads covered in low areas by rising water. Expect widespread 
  flooding throughout the Coquille River floodplain.
* Flood History...This crest compares to a previous crest of 21.7 feet
  on Mar 15 2016.

&&

LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441     

$$

ORC011-151527-
/O.CON.KMFR.FL.W.0010.161215T1518Z-161216T0752Z/
/MYPO3.1.ER.161215T1518Z.161215T1800Z.161215T1952Z.NO/
127 AM PST THU DEC 15 2016

The Flood Warning continues for
  the South Fork Coquille River at Myrtle Point.
* from this morning to this evening.
* At 12:15 AM Thursday the stage was 29.9 feet. 
* Flood Stage is 33.0 feet. 
* Minor flooding is forecast. The South Fork Coquille River at Myrtle
  Point is expected to reach minor Flooding by 8 AM PST this morning
  and reach a peak of 33.6 feet around 10 AM PST this morning.
* Impact...At 33.0 feet...The South Fork Coquille River is at flood 
  stage. Expect flooding of roads west of the Spruce Street Bridge 
  and significant pasture and agricultural land flooding.
* Flood History...This crest compares to a previous crest of 33.0 feet
  on Dec 18 2015.

&&

LAT...LON 4293 12417 4287 12406 4302 12408 4308 12414 4307 12417     

$$
595 
WGUS86 KMFR 151434
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
634 AM PST THU DEC 15 2016

...The Flood Warning continues for the following rivers in Oregon...

  Rogue River near Agness affecting Curry County...
  Coquille River at Coquille affecting Coos County...
  South Fork Coquille River at Myrtle Point affecting Coos County...
  Deer Creek at Roseburg affecting Douglas County...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to noaa weather radio.

&&

ORC015-152034-
/O.EXT.KMFR.FL.W.0008.000000T0000Z-161216T2301Z/
/AGNO3.1.ER.161215T0807Z.161215T1330Z.161216T1101Z.NO/
634 AM PST THU DEC 15 2016

The Flood Warning continues for
  the Rogue River near Agness.
* At  5:30 AM Thursday the stage was 22.0 feet. 
* Flood Stage is 17.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. The
  Rogue River near Agness is expected to peak near 20 feet around
  9 AM PST this morning.
* Forecast...The river will continue to fall to below Flood Stage by 
  early tomorrow.
* Flood History...This crest compares to a previous crest of 20.9 feet
  on Jan 18 2016.

&&

LAT...LON 4274 12390 4246 12442 4237 12442 4261 12385 4274 12375     

$$

ORC011-152034-
/O.EXT.KMFR.FL.W.0009.161215T1421Z-161217T0203Z/
/COQO3.1.ER.161215T1330Z.161215T2000Z.161216T1403Z.NO/
634 AM PST THU DEC 15 2016

The Flood Warning continues for
  the Coquille River at Coquille.
* until Friday evening.
* At  5:30 AM Thursday the stage was 21.0 feet. 
* Flood Stage is 21.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. The Coquille 
  River at Coquille is expected to reach a peak of 22 feet around 1 PM PST 
  this afternoon.
* Impact...At 21.0 feet...The Coquille River is at flood stage. Expect
  flooding of farmland and low-lying areas throughout the flood plain
  along the Coquille River.
* Flood History...This crest compares to a previous crest of 21.7 feet
  on Mar 15 2016.

&&

LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441     

$$

ORC011-152034-
/O.EXT.KMFR.FL.W.0010.161215T1421Z-161216T0823Z/
/MYPO3.1.ER.161215T1241Z.161215T1800Z.161215T2023Z.NO/
634 AM PST THU DEC 15 2016

The Flood Warning continues for
  the South Fork Coquille River at Myrtle Point.
* until late tonight.
* At  5:15 AM Thursday the stage was 33.2 feet. 
* Flood Stage is 33.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. The South 
  Fork Coquille River at Myrtle Point is expected to reach a peak of 
  33.6 feet around 9 AM PST this morning.
* Impact...At 33.0 feet...The South Fork Coquille River is at flood 
  stage. Expect flooding of roads west of the Spruce Street Bridge 
  and significant pasture and agricultural land flooding.
* Flood History...This crest compares to a previous crest of 33.0 feet
  on Dec 18 2015.

&&

LAT...LON 4293 12417 4287 12406 4302 12408 4308 12414 4307 12417     

$$

ORC019-152034-
/O.EXT.KMFR.FL.W.0007.000000T0000Z-161216T0628Z/
/DEEO3.2.ER.161215T0026Z.161215T0800Z.161215T1828Z.NO/
634 AM PST THU DEC 15 2016

The Flood Warning continues for
  the Deer Creek at Roseburg.
* At  5:00 AM Thursday the stage was 10.6 feet. 
* Flood Stage is 10.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast to 
  continue until around 9 AM PST this morning. 
* Impact...At 10.0 feet...Low-lying agricultural flooding is 
  occurring. Residential flooding begins at this point.
* Flood History...This crest compares to a previous crest of 10.4 feet
  on Dec 2 2012.

&&

LAT...LON 4320 12324 4321 12317 4322 12325 4322 12334 4321 12334     

$$
265 
WGUS86 KMFR 151752
FLSMFR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
952 AM PST THU DEC 15 2016

...The Flood Warning is canceled for the following rivers in 
Oregon...

  Deer Creek at Roseburg affecting Douglas County...

...The Flood Warning continues for the following rivers in Oregon...

  Rogue River near Agness affecting Curry County...
  Coquille River at Coquille affecting Coos County...
  South Fork Coquille River at Myrtle Point affecting Coos County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas or roads. The water may be too 
deep or there may be unseen damage to the roadway. 

For the latest river stages and forecasts, visit our web page at
www.weather.gov/medford or listen to noaa weather radio.

&&

ORC011-152352-
/O.EXT.KMFR.FL.W.0009.000000T0000Z-161217T2318Z/
/COQO3.2.ER.161215T1330Z.161216T1000Z.161217T1118Z.NO/
952 AM PST THU DEC 15 2016

The Flood Warning continues for
  the Coquille River at Coquille.
* At  9:30 AM Thursday the stage was 21.3 feet. 
* Flood Stage is 21.0 feet. 
* Minor flooding is occurring and Moderate flooding is forecast. The Coquille 
  River at Coquille is expected to now reach a peak near 23 feet around 10 PM PST 
  this evening.
* Impact...At 23.0 feet...Some farm buildings may be threatened and 
  roads covered in low areas by rising water. Expect widespread 
  flooding throughout the Coquille River floodplain.
* Flood History...This crest compares to a previous crest of 21.7 feet
  on Mar 15 2016.

&&

LAT...LON 4312 12442 4307 12416 4310 12412 4323 12422 4316 12441     

$$

ORC015-152352-
/O.EXT.KMFR.FL.W.0008.000000T0000Z-161217T0027Z/
/AGNO3.1.ER.161215T0807Z.161215T1730Z.161216T1227Z.NO/
952 AM PST THU DEC 15 2016

The Flood Warning continues for
  the Rogue River near Agness.
* At  9:30 AM Thursday the stage was 23.8 feet. 
* Flood Stage is 17.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. The
  Rogue River near Agness is expected to peak near 24 feet then fall 
  to below Flood Stage by early tomorrow.
* Impact...At 25.0 feet...Numerous campgrounds and low-lying roads 
  along the river are flooded including Lobster Creek Road and 
  Lobster Creek Campground.
* Flood History...This crest compares to a previous crest of 24.2 feet
  on Feb 7 2015.

&&

LAT...LON 4274 12390 4246 12442 4237 12442 4261 12385 4274 12375     

$$

ORC011-152352-
/O.EXT.KMFR.FL.W.0010.000000T0000Z-161216T1211Z/
/MYPO3.1.ER.161215T1241Z.161215T1800Z.161216T0011Z.NO/
952 AM PST THU DEC 15 2016

The Flood Warning continues for
  the South Fork Coquille River at Myrtle Point.
* At  8:15 AM Thursday the stage was 34.7 feet. 
* Flood Stage is 33.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. The South 
  Fork Coquille River at Myrtle Point should peak near 34.9 feet then fall 
  this afternoon and evening. 
* Impact...At 35.0 feet...Expect flooding along some sections of 
  Highway 42 downstream from Myrtle Point and along the highway to 
  Powers. Widespread flooding of agricultural land can be expected.
* Flood History...This crest compares to a previous crest of 33.0 feet
  on Dec 18 2015.

&&

LAT...LON 4293 12417 4287 12406 4302 12408 4308 12414 4307 12417     

$$

ORC019-151822-
/O.CAN.KMFR.FL.W.0007.000000T0000Z-161216T0628Z/
/DEEO3.2.ER.161215T0026Z.161215T0800Z.161215T1408Z.NO/
952 AM PST THU DEC 15 2016

The Flood Warning is canceled for
  the Deer Creek at Roseburg.
* At  9:00 AM Thursday the stage was 8.8 feet. 
* Flood Stage is 10.0 feet. 
* Fell below Flood Stage at  6:08 AM Thursday.
* Forecast...The river will continue to fall to 5.1 feet by early 
  tomorrow.
* Impact...At 10.0 feet...Low-lying agricultural flooding is 
  occurring. Residential flooding begins at this point.
* Flood History...This crest compares to a previous crest of 10.4 feet
  on Dec 2 2012.

&&

LAT...LON 4320 12324 4321 12317 4322 12325 4322 12334 4321 12334     

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this river flood warning went out at Nov 24, 9:02 AM PST, 1 hour 3 minutes earlier.

Area forecast discussion, Nov 24, 9:02 AM PST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Medford OR
902 AM PST Thu Nov 24 2016

.DISCUSSION...A strong front is stretching from the offshore
waters up into Washington State this morning and will usher high
winds and very heavy rain to the Southern Oregon coast over the
next 24 to 48 hours. The latest models really do suggest that the
initial greatest impact from this storm will be at the coast. Thunderstorms
are lining up along the front and moving into the coastal waters.
South to north pressure gradients have already reached 7.5 mb from
North Bend to Arcata, and southerly winds are gusting to 50 mph
about 10 miles offshore.

Today, ahead of the front, high winds capable of damage will
affect the coastline for an extended amount of time, through this
evening at least. Further inland, windy conditions are expected in
the Shasta Valley and East Side, though not as strong as the
coast and with less possibility for any high impact. The Rogue
Valley is already breezy in some spots, and we expect breezy to
windy conditions through the morning at least, but again, not
strong enough for widespread significant impact. The inland Wind
Advisories and coastal High Wind Warning can be found at NPWMFR.

Tonight, heavy rain and flooding potential really becomes the
focus. The 12Z NAM puts a bullseye on Curry County and to a lesser
extent, Coos, for very heavy rain. The 12Z WRF and NMM paint a
similar picture. The Curry County coast could see 7-10 inches of
rain or more over the next 48 hours. We have increased QPF in
these areas per 12Z guidance. Precipitable water values aren't all
that impressive (slightly below 1 inch), but the duration of heavy
rain, along with substantial upslope southwest winds, should be
enough to deliver the heavy rain. River flood warnings may be
issued for the Coquille River at Coquille and the South Fork of
the Coquille River at Myrtle Point. Right now there are flood
watches for these points and an Areal Flood Watch for portions of
Coos, Curry, Douglas, Josephine and Western Siskiyou Counties.
Residents here should be prepared for potential flooding and clear
out any drains/gutters or do any prep work that needs to be done
now, ahead of the heaviest rain. It is definitely a possibility
for landslides along coastal roads including Highway 101, during
this extended period of heavy rain. The heaviest rain in Coos
County will likely be around midnight, while Curry County should
see the heaviest rain early Friday morning.

Snow impacts are not really expected until Friday morning as some
frontal precipitation sneaks eastward and brings snow to
elevations mainly above 5000 feet. Since the front does not really
push south until Saturday, snow levels won't drop to Siskiyou
Summit/I5 level until Saturday afternoon or evening. That is when
we expect the highest winter weather travel impacts, pretty much
from I97 westward above 3500 feet. We'll be examining this more
closely today.

Please see the previous discussion below for more details.

&&

.AVIATION...24/12Z TAF cycle...Low level wind shear will be an issue
at terminals west of the Cascades through this morning. At the
coast, MVFR conditions, gusty south winds, and moderate to heavy
rain with extensive terrain obscuration are expected later this
morning into this afternoon. MVFR and steady rain will move into the
Umpqua Basin toward day break, but rain is not expected in the KMFR
area until late afternoon.

Across the east side, local MVFR cigs are possible, but mostly VFR
conditions are expected today. Stronger south to southeast winds
will surface during the afternoon, but steady snow is not expected
until beyond the current TAF period.

Note: The ceilometer at FAA site KOTH remains out of service, so
there will be no ceiling observations available generally between
the hours of 04Z and 14Z.

&&

.MARINE...Updated 830 AM PST Thursday 24 November 2016...A front will
move onshore and then stall...moving back and forth over the coastal
waters through Friday. Conditions will remain above...initially way
above...small craft advisory levels either from wind,wind waves,
swell, or some combination thereof through at least Sunday.

The front will bring gale to storm force winds through this evening.
Winds will be strongest in the coastal jet near and north of Cape
Blanco. Wind driven seas will combine with heavy west swell to
produce very steep and hazardous seas of 20 to 25 feet through
tonight. Winds will diminish overnight,but heavy steep seas will
continue into Friday afternoon.

The active pattern will continue through the next several days, with
strong winds and heavy seas expected with another front Saturday
night, and yet another front Sunday night into Monday.

&&

.PREV DISCUSSION... /Issued 428 AM PST Thu Nov 24 2016/

DISCUSSION...Everything looks on track with the current warnings
and advisories with some minor adjustments. The gradients tighten
a little earlier than the previous forecast had indicated and made
an adjustment to bring the headland winds a little earlier with
this and the 850 Mb winds now at 60 kt from 230 indicating a
strong barrier jet developing by 15Z along the coast. Wind
advisories in the Shasta valley and east of the cascades still
look on track. rain intensifies on the coast around mid afternoon,
with the heaviest rainfall amounts in the evening. The current
flood watch has the highest rainfall rates staring in the evening,
but with the winds blowing any remaining leave sand breaking small
twigs possibly contributing to blocking storm drains and culverts
have left the earlier timing of the flood watch where it was.
small rivers like the Pistol and coastal creeks will come up
overnight with the larger river rising Friday. The heavier precip
moves inland with a cool pool in place adding another round of
snow pack above 4000-5000 feet as the system move inland this
evening into Friday, and current advisories look on track. Models
disagree with the timing a bit of the next round that moves in
Saturday and right now it looks to be a repeat of the system that
moves in tomorrow with similar amounts and snow levels. 700 Mb
winds will be from the west and the Mt Shasta area will see
lesser amounts as a result. Sven

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory from 10 PM this evening to noon PST
     Friday for ORZ029-030.
     Wind Advisory from 1 PM this afternoon to 10 AM PST Saturday for
     ORZ030-031.
     Winter Weather Advisory from 10 PM this evening to 10 PM PST
     Friday ABOVE 4500 FEET for for ORZ028.
     High Wind Warning until 1 AM PST Friday for ORZ021-022.
     Flood Watch from 4 PM PST this afternoon through late Friday
     night for ORZ021>024.
     High Surf Advisory until 9 AM PST Friday for ORZ021-022.
     Winter Weather Advisory from 10 PM this evening to 10 PM PST
     Friday for ORZ027.

CA...Wind Advisory from 1 PM this afternoon to 10 AM PST Saturday for
     CAZ085.
     Winter Weather Advisory from 10 PM this evening to 10 PM PST
     Friday ABOVE 4000 FEET for for CAZ082.
     Flood Watch from this evening through Saturday morning for
     CAZ080.
     Winter Weather Advisory from 10 PM this evening to 10 PM PST
     Friday ABOVE 4500 FEET for for CAZ080-083.
     Wind Advisory from 1 PM this afternoon to 4 AM PST Saturday for
     CAZ081.

Pacific Coastal Waters...Storm Warning until 1 AM PST Friday for PZZ350-356-370-376.
     Gale Warning until 1 AM PST Friday for PZZ350-356-370-376.

NSK/SBN/BPN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 8:09 PM PSTStorm WatchMFR6 hr
Nov 24, 2:18 AM PSTStorm WarningMFR23 hr
Nov 24, 2:18 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas31 hr
Nov 24, 9:43 AM PSTRiver Flood WarningMFRCoos4 days
Nov 24, 10:05 AM PSTRiver Flood WarningMFRCoos48 hr
Nov 24, 2:54 PM PSTSmall Craft Advisory for Hazardous SeasMFR48 hr

Nearby

River Flood Warnings in Oregon, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.